Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2017, 7:01 PM MDT for Chase County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 18, 2017, 7:45 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WUUS53 KLBF 190101
SVRLBF
NEC029-190145-
/O.NEW.KLBF.SV.W.0137.170719T0101Z-170719T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
701 PM MDT TUE JUL 18 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Chase County in southwestern Nebraska...
* Until 745 PM MDT
* At 700 PM MDT, a severe thunderstorm was located 9 miles west of
Champion, or 13 miles west of Imperial, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Champion, Crete and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 28.
This storm has a history of producing ping pong ball to egg sized
hail!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4040 10206 4042 10205 4056 10186 4036 10142
4035 10200
TIME...MOT...LOC 0100Z 319DEG 23KT 4045 10189
HAIL...1.50IN
WIND...60MPH
$$
Buttler3 follow-up statements
636
WWUS53 KLBF 190114
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
714 PM MDT TUE JUL 18 2017
NEC029-190145-
/O.CON.KLBF.SV.W.0137.000000T0000Z-170719T0145Z/
Chase NE-
714 PM MDT TUE JUL 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN CHASE COUNTY...
At 712 PM MDT, a severe thunderstorm was located 12 miles southwest
of Champion, or 17 miles southwest of Imperial, moving south at 20
mph.
Another severe thunderstorm was located over north central Dundy
county and was tracking northeast at 20 mph. This storm is expected
to cross into southern Chase county by 725 PM MDT.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Champion, Crete and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4040 10206 4042 10205 4056 10186 4036 10142
4035 10200
TIME...MOT...LOC 0112Z 005DEG 19KT 4038 10191
HAIL...1.50IN
WIND...60MPH
$$
Buttler689
WWUS53 KLBF 190135
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
735 PM MDT TUE JUL 18 2017
NEC029-190145-
/O.CON.KLBF.SV.W.0137.000000T0000Z-170719T0145Z/
Chase NE-
735 PM MDT TUE JUL 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN CHASE COUNTY...
At 735 PM MDT, a severe thunderstorm was located 7 miles southwest of
Champion, or 12 miles southwest of Imperial, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Champion, Crete and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4040 10206 4042 10205 4056 10186 4036 10142
4035 10200
TIME...MOT...LOC 0135Z 211DEG 2KT 4039 10181
HAIL...1.00IN
WIND...60MPH
$$
Buttler231
WWUS53 KLBF 190142
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
742 PM MDT TUE JUL 18 2017
NEC029-190152-
/O.EXP.KLBF.SV.W.0137.000000T0000Z-170719T0145Z/
Chase NE-
742 PM MDT TUE JUL 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE COUNTY WILL
EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4040 10206 4042 10205 4056 10186 4036 10142
4035 10200
TIME...MOT...LOC 0142Z 319DEG 23KT 4036 10178
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:32 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 18, 5:32 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 632 PM CDT Tue Jul 18 2017 .SHORT TERM...(This evening through Wednesday) Issued at 309 PM CDT Tue Jul 18 2017 The heat advisory remains in effect until 01z this evening. Thunderstorms this evening will initiate along a weak frontal boundary extending from near Bassett through Thedford and Oshkosh. Given precipitable water values exceeding 1.5 inches in vicinity of the front, and Capes 2000-2500 j/kg, storms may contain locally heavy rainfall. Storm motion will be slowly southeast at 10 mph or less. Chances near 30 percent south of a line from Ogallala to Bassett. A few storms could also produce strong wind gusts to around 50 mph. Any hail should be small near pea size. On Wednesday, hot temperatures across the entire forecast area, ranging from 99 to 103. Combined with humidity, afternoon heat index values will reach or exceed 100 degrees mainly east of highway 61. This coincides with a heat advisory which will be in effect from 18z until 01z Wednesday afternoon and early evening. Isolated thunderstorm development is possible across north central Nebraska by late afternoon. No focus for organized development, with the front located across central South Dakota. South winds will increase by afternoon to 10 to 20 mph. .LONG TERM...(Wednesday night through Tuesday) Issued at 309 PM CDT Tue Jul 18 2017 A chance for thunderstorms Wednesday night across north central Nebraska. The NAM model bring the front southward into northwest Nebraska providing a better chance for thunderstorms than the GFS, which keep the front further north to near I90. Another hot day for Thursday, as upper ridge remains across the Central Plains and middle Mississippi Valley. With highs again reaching the upper 90s to around 100 across the southeastern zones, heat index values should again reach 100 degrees. Regarding storm chances, the upper ridge gets shunted further east, so that western Nebraska becomes on the northwest side of the upper ridge, allowing monsoonal flow and storms which initiate on the higher terrain to move into the forecast area during the late afternoon and overnight hours. The upper ridge temporarily flattens out across the Conus on Friday. Still hot with highs from 95 to around 100. Storms again favored to develop during the late afternoon and overnight. The upper ridge rebuilds on Saturday across the southwestern U.S. as an upper trough moves into the Great Lakes Region. Continued chances for thunderstorms as the upper flow becomes more northwesterly and also behind a surface front forecast to extend from central Kansas across northern Missouri. Sunday look mainly dry with seasonable highs in the upper 80s. Still mainly upper 80s Monday and Tuesday with at least a slight chance for storms each day. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 628 PM CDT Tue Jul 18 2017 for the KLBF terminal, expect scattered to broken ceilings around 15000 FT AGL tonight as thunderstorms track across southwestern into central Nebraska. There will be the threat for thunderstorms in the vicinity of the KLBF terminal through 04z Wednesday with activity diminishing by late evening. For Wednesday morning and afternoon, expect manly clear skies. For the KVTN terminal, expect few to scattered clouds around 20000 to 25000 FT AGL over the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Wednesday for NEZ005>010-023>029-035>038-057>059-069>071-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 18, 4:07 AM MDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 507 AM CDT Tue Jul 18 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-191015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 507 AM CDT Tue Jul 18 2017 /407 AM MDT Tue Jul 18 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Heat index values will exceed 100 degrees this afternoon and early evening across far southwest Nebraska and central Nebraska. Isolated strong to briefly severe thunderstorms are possible this afternoon and evening, mainly along and east of a line from Lisco to Valentine, with the best chances this evening. Large hail and damaging winds are the main hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Heat index values will likely exceed 100 degrees Wednesday through Thursday across parts of western Nebraska. Additional heat advisories may be need during this time period. Thunderstorms are forecast Wednesday and beyond with the best chances occurring mainly in the afternoon and evening. However, the risk of severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jul 18, 6:04 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
704 PM CDT TUE JUL 18 2017
NEZ058-070-190045-
Hayes NE-Perkins NE-
704 PM CDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...
NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES
COUNTIES UNTIL 745 PM CDT/645 PM MDT/...
At 704 PM CDT/604 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Elsie, or 19 miles northwest of Hayes
Center, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grainton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4059 10135 4070 10135 4070 10147 4086 10131
4079 10124 4070 10125 4070 10114 4063 10107
4056 10131
TIME...MOT...LOC 0004Z 229DEG 10KT 4068 10132
ButtlerLocal storm report, Jul 18, 6:56 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 2 SE LAMAR 40.55N 101.95W
07/18/2017 M2.00 INCH CHASE NE TRAINED SPOTTER
0752 PM HAIL 7 W CHAMPION 40.46N 101.84W
07/18/2017 M1.50 INCH CHASE NE TRAINED SPOTTER
&&
RKULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 59 min |
| Jul 18, 6:04 PM MDT | Special Weather Statement | LBF | Hayes | 41 min |
| Jul 18, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 23 min |
| Jul 18, 7:42 PM MDT | Special Weather Statement | LBF | Chase | 48 min |
| Jul 18, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 16 min |
| Jul 19, 2:12 PM MDT | Heat Advisory | LBF | Chase, Custer, Frontier, Garfield, Hayes, Holt and 1 more | 29 hr |
| Jul 19, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 45 min |
| Jul 19, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 19, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.